Oklahoma, 2014Hail and Damaging Winds in Oklahoma, July 14, 2014
July 14, 2014 · NWS TSA · 4 events in 1 county or zone
Thunderstorms developed along an outflow boundary over northeastern Oklahoma on the 14th. The stronger storms produce damaging winds and large hail across Mayes County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along an outflow boundary over northeastern Oklahoma on the 14th. The stronger storms produce damaging winds and large hail across Mayes County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 14, 1:56 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 14, 1:56 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT MON JUL 14 2014
.DISCUSSION...
A COLD FRONT IS CURRENTLY SLIPPING SLOWLY SOUTHWARD THROUGH
SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SCATTERED STRONG
THUNDERSTORMS DEVELOPED IN THE VICINITY OF THIS BOUNDARY ACROSS
NORTHWEST ARKANSAS EARLY THIS AFTERNOON. ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY IS LIKELY TO CONTINUE INTO THIS EVENING ALONG
THE FRONT AS IT CONTINUES SOUTHWARD. BY THE BEGINNING OF THE FIRST
PERIOD OF THE FORECAST... ALL CONVECTIVE ACTIVITY IS EXPECTED TO BE
CONTAINED ALONG AND SOUTH OF INTERSTATE 40.
PRECIPITATION CHANCES WILL END EARLY TUESDAY AS UNSEASONABLY COOL
AND DRY AIR FILTERS IN FROM THE NORTH. AS HAS BEEN ADVERTISED IN
RECENT FORECASTS... UNSEASONABLY COOL AIR WILL CONTINUE TO INHABIT
MUCH OF THE REGION FOR THE REMAINDER OF THE WEEK... KEEPING BOTH
MINIMUM AND MAXIMUM TEMPERATURES A GOOD 10 TO 15 DEGREES BELOW
SEASONAL AVERAGES.
LATER IN THE WEEK... A SURFACE LOW WILL DEVELOP IN THE VICINITY OF
EASTERN NEW MEXICO AND NORTHWEST TEXAS BY LATE WEDNESDAY IN RESPONSE
TO A PASSING SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT. THIS WILL
QUICKLY PULL DEEP MOISTURE NORTHWARD INTO SOUTHERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. PRECIPITATION CHANCES WILL DRAMATICALLY INCREASE
THURSDAY ACROSS THIS AREA AS THE SURFACE LOW MIGRATES EASTWARD ALONG
A SURFACE FRONT... GENERALLY ALONG THE RED RIVER. MODELS CONTINUE TO
SHOW A VERY MOIST... TROPICAL-LIKE ATMOSPHERE... WITH PRECIPITABLE
WATER VALUES OVER 2 INCHES AS THE SURFACE LOW PASSES. THE CURRENT
FORECAST CALLS FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS LASTING MOST OF THURSDAY. RAINFALL AMOUNTS ARE
CURRENTLY FORECAST TO BE A WIDESPREAD 2 TO 4 INCHES IN AREAS ALONG
AND SOUTH OF INTERSTATE 40.
THURSDAY IS EXPECTED TO BE THE COOLEST DAY OF THE WEEK... WITH
PERHAPS RECORD LOW MAXES AND MINS IN SOME LOCALES. A SLOW WARM-UP
WILL BEGIN FRIDAY... WITH TEMPERATURES RESUMING NORMAL JULY LEVELS
BY NEXT MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 81 59 76 / 10 0 10 40
FSM 66 82 61 78 / 20 0 10 20
MLC 65 84 59 78 / 20 10 0 30
BVO 59 81 55 76 / 10 0 10 40
FYV 61 78 52 76 / 20 0 10 20
BYV 59 76 53 76 / 20 10 10 10
MKO 63 81 57 76 / 10 0 0 30
MIO 59 79 55 76 / 10 0 0 20
F10 64 81 59 76 / 10 0 10 40
HHW 70 87 62 82 / 30 10 0 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
LONG TERM....06
Hazardous weather outlook, Jul 14, 3:41 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT MON JUL 14 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 PM CDT MON JUL 14 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
DISCUSSION...
THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON NEAR THE KANSAS
BORDER ALONG AN APPROACHING COLD FRONT...AND ALSO IN WESTERN
ARKANSAS ALONG A RESIDUAL FRONTAL BOUNDARY. THESE STORMS SHOULD
CONTINUE THROUGH THE AFTERNOON AND PERHAPS INTO EARLY
EVENING...WITH THE THUNDERSTORM THREAT GRADUALLY SHIFTING
SOUTHEASTWARD DURING THE OVERNIGHT HOURS AS THE COLD FRONT PUSHES
THROUGH THE REGION. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT A LIMITED THREAT OF DAMAGING WINDS AND HAIL NEAR
QUARTER SIZE WILL EXIST THROUGH THE REST OF THE AFTERNOON. LOCALLY
HEAVY RAIN WILL ALSO REMAIN POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY...
AND AN AXIS OF HEAVY RAIN CONTINUES TO APPEAR LIKELY DURING
THIS TIME FRAME. CURRENTLY THE HEAVIEST RAINS LOOK TO OCCUR ACROSS
SOUTHEAST OKLAHOMA...WHERE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE FORECAST. THIS AMOUNT OF RAINFALL WILL INCREASE
THE POTENTIAL FOR BOTH FLASH FLOODING AND MAINSTEM RIVER FLOODING.
THUNDERSTORM CHANCES WILL CONTINUE FOR LATE WEEK INTO THE WEEKEND...
AS A WARM FRONT RETURNS NORTHWARD THROUGH THE REGION. TEMPERATURES
WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 14, 2:51 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON JUL 14 2014
ARZ011-020-142115-
FRANKLIN AR-MADISON AR-
351 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON
AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
PATRICK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAINT PAUL...COMBS...BRASHEARS...DUTTON...
PATRICK...DELANEY AND CROSSES.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9367 3576 9369 3570 9369 3574 9390
3576 9390 3576 9395 3588 9395 3591 9366
TIME...MOT...LOC 2051Z 273DEG 13KT 3581 9387Special weather statement, Jul 14, 3:37 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT MON JUL 14 2014
OKZ056-142200-
NOWATA OK-
437 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN NOWATA
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH
COFFEYVILLE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3700 9540 3696 9540 3694 9541 3694 9543
3678 9543 3673 9549 3700 9577 3700 9576
3700 9542
TIME...MOT...LOC 2137Z 317DEG 18KT 3700 9561
LACYSpecial weather statement, Jul 14, 3:43 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT MON JUL 14 2014
OKZ054-055-142215-
OSAGE OK-WASHINGTON OK-
443 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND WASHINGTON
AT 443 PM CDT...A GUST FRONT FROM A DECAYING THUNDERSTORM OVER NORTH
CENTRAL OSAGE COUNTY WAS LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF BARTLESVILLE MUNICIPAL AIRPORT TO 5 MILES NORTHEAST OF
SUNSET LAKE TO 4 MILES SOUTH OF PEARSONIA TO 2 MILES SOUTHWEST OF
SHIDLER...MOVING SOUTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...PAWHUSKA...SHIDLER...HOMINY...AVANT...WYNONA...WOLCO...BARN
SDALL...PERSHING...TALLANT...NELAGONEY...OKESA...WEBB
CITY...PEARSONIA...FORAKER...BARTLESVILLE...RAMONA...OCHELATA...OSAGE
HILLS STATE PARK...BARTLESVILLE MUNICIPAL AIRPORT AND SUNSET LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3652 9580 3651 9581 3647 9602 3639 9628
3642 9663 3690 9675 3689 9649 3674 9641
3691 9600
TIME...MOT...LOC 2143Z 341DEG 32KT 3681 9601 3683 9616
3672 9643 3674 9668
LACYSpecial weather statement, Jul 14, 4:09 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 14 2014
OKZ054-059-142315-
OSAGE OK-PAWNEE OK-
509 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 24 MILES NORTHWEST
OF FAIRFAX...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY...FAIRFAX...PAWNEE...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3670 9704 3669 9695 3675 9689 3676 9682
3639 9636 3616 9682 3624 9682 3624 9692
3633 9693 3633 9703 3637 9704 3651 9704
3656 9691 3658 9690 3659 9692 3659 9705
3668 9707
TIME...MOT...LOC 2209Z 327DEG 29KT 3678 9703
LACYSpecial weather statement, Jul 14, 4:36 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT MON JUL 14 2014
OKZ057-061-062-142300-
CRAIG OK-MAYES OK-ROGERS OK-
536 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 536 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF CHELSEA...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHELSEA...BIG CABIN...WHITE OAK...
PRYOR...STRANG...ADAIR...PENSACOLA...SNOWDALE STATE PARK AND SPAVINAW
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3667 9530 3635 9504 3624 9534 3659 9548
3660 9546 3660 9543 3661 9543
TIME...MOT...LOC 2236Z 338DEG 24KT 3657 9536
LACYSpecial weather statement, Jul 14, 4:45 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT MON JUL 14 2014
OKZ057-061-062-142315-
CRAIG OK-MAYES OK-ROGERS OK-
545 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF BIG
CABIN...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CABIN...PRYOR...STRANG...ADAIR
AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3635 9505 3624 9534 3658 9544 3663 9529
TIME...MOT...LOC 2245Z 332DEG 19KT 3654 9534
LACYThunderstorm Wind, Mayes
- When
- July 14, 5:01 PM CST
- Where
- Mayes County, 3 mi SW of Big Cabin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.499, -95.258
A trained storm spotter estimated thunderstorm winds of 60 mph southwest of Big Cabin.
Thunderstorm Wind, Mayes
- When
- July 14, 5:02 PM CST
- Where
- Mayes County, 0.46 mi N of Adair
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.437, -95.272
Strong thunderstorm wind blew shingles off of several roofs, blew down numerous large tree limbs, and blew down privacy fences. A metal roof was also blown off of a building.
Hail, Mayes
- When
- July 14, 5:02 PM CST
- Where
- Mayes County, 0.46 mi N of Adair
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.437, -95.272
Thunderstorm Wind, Mayes
- When
- July 14, 5:10 PM CST
- Where
- Mayes County, 0.89 mi SSE of Green
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.369, -95.271
The Oklahoma Mesonet station near Pryor measured thunderstorm wind gusts to 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535306, 535308, 535309, 535311.